View Full Version : Naprosyn
07-01-2004, 05:05 AM
My Dr. prescribed Naprosyn the other day and I was told to take it as soon as my pain started and if it continued to worsen, then take my Vicodin pain medication. Here is my problem: When I took the Naprosyn, my stomach felt like it was burning, I started having acid reflux that was burning my throat and my urine burned as if fire was coming out!!!!! I am just wondering if anyone else has had any similar reactions to this medication??? Any information would be appreciated...If you have taken this medication, please let me know your reaction to it whether it be good or bad...Thank You......
07-01-2004, 05:52 AM
I had problems with this med as well. I felt like it made my bladder pain and burning much worse. I stopped after a few doses and have never taken it again.
07-01-2004, 12:17 PM
Thank you for responding Steve, I really appreciate it. I have to see my Dr. in the morning so I was hoping that others might have experience with this particular medication so I can tell whether or not it usually works for people or if they have had the reaction I did??? Thanks again for your response.
07-06-2004, 05:58 PM
Naprosyn is the active ingredient in the OTC product "Aleve", and like all NSAIDs (non-steroidal anti-inflammatory drugs), it often causes stomach burning and upset unless taken with some food. So I'd have a handful of crackers or a piece of toast before eating it. I get the same thing with Ibuprofen.
07-07-2004, 03:16 AM
I can't take nsaids without gastric distress. After about two or three doses, the pain hits.
07-08-2004, 05:45 AM
I have an anaflectic reaction to Aleeve that is deadly. I took one pill onetime in Ocean City when I was 17. (I was thee with my now hubby and three friends.) It made me pass out5 over and over again, my vision came in and out. I couldn't speak without slurring my words, my lungs wouldn't expand enough for me to breath properly. It was so scary. My hubby picked me up and thought I was totally drunk! He didn't take me to get help. The next day I saw the doctor he said I was lucky to be alive and if I had taken the second pill I would have died from it. Crazy. My older sister and my mother have severe reactions to a lot of the same medications that I do but don't have IC. My other two sisters are severly allergic to penicillin. Wierd and we have all sorts of differenty allergy things like I'm allergic to nikel in earrings, I have excama, seasonal allergies, Aleeve, Advil Sudafed and other types of decongestants, Flonase, Claritin and Allegra D... well it's crazy. I wonder how many of us have simular allergies? My son is lactose intollerent and all my kids have excama. Sucks! Anyways I am too long winded. Take care - Chris :rant:
07-12-2004, 03:48 PM
Thanks a bunch to those that responded. I think Donna and I had the same reaction. My Dr. told me never to take it again and wrote it in my chart. I do seem to be ultra-sensitive to medications, chemicals and even things as simple as soaps, detergents and perfume. It seems like out of every five medications a Dr. has me try, one is likely to be tolerated. Again, thank you so much for your experience with this medication as I was starting to think I was the only one:pray:
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.